Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Does Solian lead to extreme weakness?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hello Doctor - please refer to the profile of my mom, Mrs. XXXXXXX XXXXXXX The psychiatrist started her on Solian (Amisulpride) 150 mg daily on Saturday, the 23rd of Nov 2013. Ever since, I have noticed her becoming extremely weak. Her psychiatrist says that this weakness may not be attributable to Solian as the dosage are reasonably low. Wanted to get a second opinion on what may be causing this extreme weakness and what I can do about it. Based on my readings, I suspect that Solian may be interfereing with the functioning of the arrythmia medication, verapamil. I also notice her heart beat to be a bit more irregular than normal. Could this be the cause? Or, is there something else? She has become so weak and mobility constrained that it is difficult to take her to a cardiologist or other specialist, hence posting the question here. Thanks in advance for your advice.
Posted Mon, 16 Dec 2013 in Medicines and Side Effects
Answered by Dr. Ram Choudhary 26 hours later
Brief Answer: try a drug holiday and see, get assessed by a phys Detailed Answer: Hi XXXXXXX Welcome to health care magic. Tablet Solian per se does not have any significant interaction with tablet diltiazem to increse the weakness but there is a note of caution for use of these medicines together because they can have synergistic effect in reducing the heart rate and heart rate can go very slow that is called bradycardia. If the patient is becoming unduly drowsy and that has started particularly with the start of treatment with solium then I think it is better to withheld Solian at least for 3 - 4 days and see the change of the status; If patient reverses to the baseline alertness then the cause is the drug solian and it should be withheld for further expose her if she remains drowsy despite withhelding this drug then there may be some other cause behind her browsy status like some infection say Urinary tract infection or pneumonia are very common causes of such altered mentation or there may be some electrolyte imbalance like hyponatremia or hypernatremia etc. as a cause for this or at times there can be missed out events like cerebrovascular accident, meningoencephalitis or encephalopathy etc. It will be better if you can review her to a neuro physician or an experienced general physician. Get her clinically evaluated and investigated before you decide on for the treatment or modification of any kind in the treatment. I hope the advice will be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor